MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBCR071502A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® endoprosthesis (vsx device) was intended to reline an arteriovenous access graft during treatment of stenosis.During the advancement of the vsx device the physician felt resistance going through stenosis in the previously implanted arteriovenous access graft (unknown manufacturer).After the physician felt resistance, he continued to advance the vsx device and felt the device unintentionally deploy.With premature device expansion the physician removed the delivery catheter and was not concerned about the position of the device.The physician did not feel like the patient needed any additional devices at this time and the case was completed.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The primary reported failure mode, related to inability and/or difficulty to advance the viabahn® device to the intended treatment location, could not be independently confirmed as no items were returned for evaluation.The field reports resistance during advancement through stenosis within the previously implanted av access graft.Therefore, the advancement failure is consistent with patient-related circumstances (i.E., stenosis) as reported.The reported unintentional or premature deployment during advancement could not be confirmed without items to allow for direct assessment of product performance.Though the specific procedural circumstances that may have influenced unintentional line unravel could not be independently evaluated, the field indicated that the physician continued to advance the viabahn® device after resistance was felt, and premature device deployment was subsequently observed.Therefore, the root cause of the unintentional deployment is consistent with unintended use error as reported, specifically user continues to use device even though resistance was felt.Further information regarding this event was requested by gore, but no further information has been reported, therefore, this investigation is considered complete.The ifu states the following: "using fluoroscopic guidance, advance the delivery catheter over the guidewire via the angiographic sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and sheath together.".

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19280316
Report Number2017233-2024-04908
Device Sequence Number20422666
Product Code PFV
UDI-Device Identifier00733132623488
UDI-Public00733132623488
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Catalogue NumberVBCR071502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown